My Temp gone up to 37.5 am I taking too much to... - Thyroid UK

Thyroid UK

115,834 members134,353 posts

My Temp gone up to 37.5 am I taking too much too soon please help me I feel worried my temp shot up !

Kazbe
Kazbe

Hi please help on my dosage I went to slow last time so I’ve been on nature throid 7 days taking one grain in the morning plus 25 of levo at night

my t4 dropped so low last time !!! I felt so bad I had to go back on levo and I really want to succeed with it if I can 😀

Shall I reduce to just nature throid 1 grain then increase in 1/4 or shall I do one grain and 12.5 levo ?

Thankyou to everyone for any advice on dosage

I really appreciate it it’s so hard to get it just right !

Kazbe 😀

5 Replies

kazbe,

You have been on and off thyroid meds, changing doses & switching between Levothyroxine and NDT many times over this last year.

I think your GP was wrong to withdraw your Levothyroxine as your thyroid hormones were not hugely elevated but your thyroid antibodies were and the increase in thyroid hormone was probably a Hashi attack.

Remember it is the thyroid gland that drives our metabolism so any deficiency in hormone output can lead to all bodily systems slowing down, leading to large hormone imbalances. It can be these imbalances that make our bodies intolerant to the introduction of thyroid hormone replacement and palpitations are common when Levothyroxine is first introduced. Adding a little T3 to your Levo may alleviate the palpations. It did for me & other members in the forum.

Many with low thyroid hormone suffer from elevated cortisol levels (stress hormone) that the adrenals secrete to compensate. If repeated efforts to try raising your thyroid meds are met with a small window of well-being only to be lost to previous symptoms reappearing and maybe new additional ones (inner heat, anxiety, shakiness, insomnia), it is usually a sign of intolerance caused by iron levels that are too low or cortisol levels that are too high for your body to tolerate the increased metabolism that the meds have created. It also may be because your thyroid antibodies are so high.

Unless you reduce high thyroid antibodies, address iron/ nutrient deficiencies and reduce cortisol levels, your body may find it hard to tolerate sufficient meds to supply you with enough thyroid hormone replacement to achieve well-being.

Are you addressing your high cortisol levels ?

Are you addressing your elevated thyroid antibodies ?

Are you still supplementing your vitamin deficiencies ?

It is most likely the T3 in the Nature Thyroid that is making you hot. I initially introduced T3 in 5mcg weekly increments, taking about six weeks to reach my maximum dose of 20mcg T3.

You really need up-to-date TFT’s to assess thyroid hormone levels but considering your previous doses, I would suggest as 1 grain of Nature Throid contains about 9 mcg T3, you half it and take daily with 50 mcg levothyroxine. If you still experience heat you may need to reduce the grain to a quarter as there are members who could only tolerate 2.5mcg when first introducing T3.

Kazbe
Kazbe in reply to radd

Thankyou Radd

I appreciate your reply and detailed explanation. I have been addressing my adrenals with reducing stress levels healthier eating more salt iron and vitamin c . have had recent tests for vitamins they are all still be supplemented my levels have not budged much all year I have introduced iron but it really upsets my stomach ! I’m ordering gentle iron I’ve stopped my selenium as ive supplemented that but not had any testing yet so il see what my levels show . I feel really ill on levo and I’ve been trying to move over to nature throid but being hashi I don’t tolerate it too well but Like you say a gradual increase may just do the trick :) I’ve swapped my levo 75/50 alternate days for the one grain but it seems as soon as my body notices the drop in T4 I get hypothyroid :(

I would think a combination t4 and t3 would be good I just worry about getting it ok and I would worry about struggling to get but anything is worth a try than feeling like I feel now .

Take care and thanks again for your help

Kazbe 😀

radd
radd in reply to Kazbe

Kazbe,

The Nature Throid and levothyroxine is a T4/T3 combo.

I still think your symptoms are more likely to be the introduction of too much T3 (within Nature Thyroid) too quickly, rather than a drop in T4. T3 is extremely powerful and felt by the body almost instantly, reaching a peak within hours. Many members (including myself) have to multi dose T3 to reduce the rapidity of onset and prolong the duration of its action.

In contrast T4 has a long half life so many days doses can be taken at once (although it is more usual to daily dose) and takes several weeks to entirely leave the body after suspending meds.

The mantra for introducing T3 is "low & slow". It could 6 - 8 weeks for your Free T3 levels to improve and your metabolism to speed up in a controlled manner. Medicating a little T3 will stimulate better T4 to T3 conversion as well as directly improving your FT3 and aiding adrenal health, etc.

Kazbe
Kazbe in reply to radd

Radd,

That all makes great sense I will try your suggestions as you are so much more experienced with all this I’ve only been diagnosed 17 months so it’s all very new to me 😀 when I went on nature earlier in the year I increased very slowly 1/4 then 1/2 and so on until I reached 2 grains I got my bloods done and my Ft4 was on only 9 (12-22) Ft3 was 4.5 (3-6.8) and TPO antibodies had reduced by 120 from 450 to 339 by go gluten free :) my t4 being so low gave me all my original symptoms coming back this is why I’ve been desperate to keep my t4 level up as well as nature throid but like you have pointed out I’m too hot it’s the t3 too much in a week so Thankyou so much for pointing me in the right direction I don’t know what I’d do without you lovely kind people on this forum

Kazbe 😀

radd
radd in reply to Kazbe

Kazbe,

TFT's (thyroid function tests) will look different when we medicate T3. TSH is invariably low and FT4 can be low in some people too. The important result is the FT3 ... initially trying to build it slowly and then (so as not to over-shoot your sweet spot) not allowing it to go over-range.

Good thyroid hormone levels are also thought to help reduce thyroid antibodies but can inflame them if T3 is built too quickly.

So go slow and be patient. You will need to retest FT3/FT4 in six weeks to assess what is going on.

You may also like...